Hail, Chippewa
- When
- July 6, 8:22 PM CST
- Where
- Chippewa County, 2 mi SE of Chippewa Falls
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.910, -91.351
A weak trough of low pressure which swept through all of West Central Wisconsin during the evening hours, was the catalyst for isolated severe weather on this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A weak trough of low pressure which swept through all of West Central Wisconsin during the evening hours, was the catalyst for isolated severe weather on this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 6, 5:46 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 646 PM CDT SUN JUL 6 2008 .UPDATE... ADDED AVIATION DISCUSSION FOR 00Z TAFS... && .DISCUSSION... PRECIPITATION CHANCES CONTINUE TO BE FORECAST CHALLENGE OVER THE NEXT COUPLE OF DAYS. A WEAK COLD FRONT OVER CENTRAL MN AND NW WISCONSIN WILL CONTINUE TO SLIDE SOUTHEAST OVER THE MIDWEST. SFC TROUGH OVR SE MN...SHOULD BE THE MAIN FOCUS FOR SHRA/TSRA THIS AFTN AND EVENING OVER THE SOUTHERN HALF OF OUR CWA. SFC DEWPOINTS HAD SURGED INTO THE MIDDLE TO UPPER 70S NEAR AND ALONG THE SFC TROUGH. COOLER AND DRIER AIR WILL ALLOW TO FILTER BEHIND THE COLD FRONT ACRS THE REST OF THE FORECAST AREA. AN UPPER AIR DISTURBANCE/IMPULSE OVER THE EASTERN DAKOTAS...WILL HELP REKINDLE AND GENERATE SOME SCATTERED THUNDERSTORMS. FREEZING LEVEL RELATIVELY HIGH...THERE IS ENOUGH MIX LAYER CAPE OF 2000 J/KG TO MARGINAL SEVERE WEATHER. MOST OF THE STORMS SHOULD REMAIN RATHER TAME OVER OUR CWA. SHORT TERM MODELS BOTH THE SREF AND NAM80 HAVE BEEN CONSISTENT IN BRINGING A STRONGER SHORT WAVE TROUGH OVER THE UPPER MIDWEST ON MONDAY. STILL THE MAIN FOCUS FOR SIGNIFICANT RAINFALL AND STRONG THUNDERSTORMS WILL OCCUR SOUTH OF CWA MONDAY/MONDAY EVENING. HOWEVER...PRECIP WATER VALUES DO INCREASE TO LITTLE OVER TWO INCHES BY MONDAY AFTERNOON. EXPECT SOME HEAVY DOWNPOURS WITH ANY THUNDERSTORM. BY MID WEEK...THE UPPER AIRFLOW REMAINS RATHER ZONAL WITH WEAK UPPER RIDGE EXTENDING OVER SOUTHERN CANADA. ANY UPPER AIR DISTURBANCES OR IMPULSES PASSING OVER THE UPPER MIDWEST...WILL MAKE RATHER DIFFICULT TO FINE TUNE PRECIPITATION CHANCES BEYOND TUESDAY. WL LEAN TOWARD A DRY FORECAST FOR NOW WITH A SLOW TRANSITION TO MORE SOUTHWEST AIRFLOW ALOFT DEVELOPING BY THE END OF THE WORK WEEK. && .AVIATION.../00Z TAF ISSUANCE/ WEAK FRONTAL BOUNDARY CONTINUES TO EXTEND ACROSS THE AREA WITH 23Z OBS INDICATING ITS ROUGHLY FROM NEAR KRNH ACROSS THE TWIN CITIES TO KMKT. UPPER LEVEL DISTURBANCE WORKING ACROSS NE/SD HAS INTERACTED WITH THE FRONT SOUTH OF THE AREA AND DEVELOPED LINE OF STRONG/SEVERE SHOWERS AND THUNDERSTORMS DRIFTING NORTHWARD TOWARDS THE IA/MN BORDER. BASED ON CURRENT TRENDS AND SHORT TERM GUIDANCE EXPECT THAT THE BULK OF THE ACTIVITY WILL REMAIN SOUTH AND EAST OF THE TAF SITES THIS EVENING. HOWEVER...WEST CENTRAL WISCONSIN WILL CONTINUE TI SEE A SEPARATE AREA OF ISOLATED SHRA/TSRA OVER THE NEXT COUPLE OF HOURS AHEAD OF THE WEAK FRONT. WILL NEED TO KEEP AN EYE ON KEAU AS THE IA STORMS DRIFT NORTH BUT TENDENCY SHOULD BE FOR THESE STORMS TO BEGIN TO DRIFT EASTWARD SO HAVE KEPT ONLY PRECIP MENTION AT KEAU FROM 00 TO 02Z FOR NOW. A FEW ISOLATED SHOWERS WILL CONTINUE TO BE POSSIBLE OVER EAST CENT MN OVER THE NEXT HOUR OR TWO. KAXN AND KSTC WILL REMAIN DRY WITH KRWF EXPECTED TO AS WELL. WINDS WILL CONTINUE TO BE LIGHT TONIGHT AND BECOME NORTHEASTERLY AS THE FRONT EXITS THE AREA. PATCHY FOG IS EXPECTED TO REDUCE VISIBILITY TO MVFR LEVELS...WITH SOME IFR... ACROSS PARTS OF WEST CENT WI AND SOUTH CENTRAL MN...OR AREAS WHERE RAIN HAS FALLEN. WINDS BECOME EASTERLY THEN SOUTHEASTERLY THROUGH EARLY MONDAY AFTERNOON. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST AND BRING SHOWERS AND THUNDERSTORMS TO THE AIRPORTS. EXPECT THAT WEST CENT MN WILL SEE SOME SHOWER ACTIVITY AROUND OR SOON AFTER 21Z. EAST CENT MN AND WEST CENT WI WILL SEE ACTIVITY BY EARLY EVENING. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/MDB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 149 PM CDT SUN JUL 6 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 149 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS SOUTH CENTRAL AND FAR EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS...PRIMARILY ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. HEAVY DOWNPOURS WILL OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY DEVELOP AGAIN ON MONDAY. THE GREATEST CHANCE FOR SEVERE WEATHER AND HEAVY RAIN MONDAY AND MONDAY NIGHT WILL BE IN SOUTH CENTRAL MINNESOTA. A FEW MORE STORMS ARE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND FAR EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN....AND IN SOUTH CENTRAL MINNESOTA ON MONDAY. MDB/TDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT SUN JUL 6 2008 WIZ015-070130- BARRON- 738 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BARRON COUNTY UNTIL 830 PM CDT... AT 737 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF PRAIRIE FARM. THIS STORM WAS MOVING SOUTHEAST AT 14 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PRAIRIE FARM. HILLSDALE. DALLAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 755 PM CDT SUN JUL 6 2008 WIZ025-070145- DUNN- 755 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR DUNN COUNTY UNTIL 845 PM CDT... AT 751 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF RIDGELAND. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... RIDGELAND. WHEELER. SAND CREEK. TAINTER LAKE. COLFAX. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 826 PM CDT SUN JUL 6 2008 WIZ027-070215- CHIPPEWA- 826 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA COUNTY UNTIL 915 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAND CREEK. THIS STORM WAS MOVING SOUTHEAST AT 22 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... NEW AUBURN. BLOOMER. EAGLETON. CHIPPEWA FALLS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 839 PM CDT SUN JUL 6 2008 MNZ074-082-070230- BROWN-WATONWAN- 839 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BROWN AND WATONWAN COUNTIES UNTIL 930 PM CDT... AT 837 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF DARFUR. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DARFUR. LA SALLE. HANSKA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 905 PM CDT SUN JUL 6 2008 WIZ027-028-070300- CHIPPEWA-EAU CLAIRE- 905 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA AND EAU CLAIRE COUNTIES UNTIL 1000 PM CDT... AT 900 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CHIPPEWA FALLS...OR 8 MILES SOUTH OF BLOOMER. THIS STORM WAS MOVING SOUTHEAST AT 18 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EAU CLAIRE. EAGLETON. CHIPPEWA FALLS. LAKE HALLIE. LAKE WISSOTA. FALL CREEK. LUDINGTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The La Crosse radar (KARX), 122 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128181.